MAUDE Adverse Event Report: COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an unspecified procedure using a universa silicone foley catheter.The report indicated that the patient was suffering from haematuria.On (b)(6) 2017 a universa silicone foley catheter was implanted at 10h00 and by 16h00 the catheter was found in the patient¿s bed.The balloon ¿cut in its length¿.Later, at 18h00 a new catheter implanted and by 20h30 the catheter was found in the patient¿s bed once again.The balloon ¿cut in its length¿.Finally, on the morning of (b)(6) 2017 at 05h00 a new universa silicone foley catheter was implanted and the patient¿s bladder was discovered to be swollen.By 08h00 the device was found in the patient¿s bed and the balloon ¿cut in its length¿.No further information was provided, additionally questions have been sent to the customer for clarification.This medwatch is for one out of three universa silicone foley catheter in question, reference mfr 1820334-2017-00845 for this complaint file.The other two remaining universa silicone foley catheter in question; reference: 1820334-2017-00846 and 1820334-2017-00847.
 
Additional Manufacturer Narrative
Additional information: ¿other¿ selected ¿ the catheter was replaced.Investigation ¿ evaluation: the universa silicone foley catheter was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A documentation review has been performed which included reviews of complaint history, device history records, manufacturing instructions and quality control.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed there has been one other complaint received.The second complaint is related to this complaint and is for the same failure mode.Without the product, the failure cannot be investigated.Based on the provided information a definitive root cause could not be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
UNIVERSA SILICONE FOLEY CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6511339
Report Number1820334-2017-00845
Device Sequence Number10928292
Product Code EZL
UDI-Device Identifier00827002327641
UDI-Public(01)00827002327641(17)190630(10)7512877
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number028520-CE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;